Acne and Contraceptive Pills? (photo)
- Asked by ElaineBen
- 1 year ago
I am female 25yrs. I was13-14 yrs when my acne started. From 16-18 yrs old I took Roaccutane, but the treatment wasn’t successful. At 19 I started Yasmin. My skin got better. Now I am 3yrs without pills but my skin isn't “calm”, but doesn't face severe acne either. I'm thinking of starting contraception again. What is your opinion and which contr. pills do you recommend?
Accutane vs birth control pills for acne
Birth control pills can help with acne because they regulate your hormones, but this only helps if you have hormonal acne and it only helps if you have mild acne. Many people don't have this type of acne so this wouldn't be helpful at all. I don't recommend patients take birth control pills as a way to control acne, as it's merely a side effect of these medications. It's not their primary driving functionality and it ends if you stop the medication. It's a short term, instable solution. If you have acne, get a prescription for an acne medication.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.